Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 138, NWS Norman, OK

May 28, 2015Foard County, Hardeman County, Texas

NWS Norman, OK issued this tornado warning at May 28, 2015, 3:06 PM CDT for Foard County, Hardeman County, Texas. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2015, 3:06 PM CDT (20:06 UTC)
Expired
May 28, 2015, 3:30 PM CDT
In force
24 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.5 in

Counties Foard County, TX, Hardeman County, TX

The radar

The Altus AFB radar (KFDR), 86 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 3:13 PM CDTTSTM WND GST 806 W Crowell, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 12:44 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1281 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

505 
WFUS54 KOUN 282006
TOROUN
TXC155-197-282030-
/O.NEW.KOUN.TO.W.0138.150528T2006Z-150528T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
306 PM CDT THU MAY 28 2015

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL HARDEMAN COUNTY IN NORTHERN TEXAS...
  CENTRAL FOARD COUNTY IN NORTHERN TEXAS...

* UNTIL 330 PM CDT
    
* AT 306 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 7 MILES WEST OF CROWELL...MOVING NORTHEAST AT
  20 MPH.

  HAZARD...TORNADO AND TENNIS BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  MARGARET AND COPPER BREAKS STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING ISSUED
FOR THE SAME AREA.

TAKE COVER NOW! MOVE TO A STORM SHELTER... SAFE ROOM OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A
MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3394 9986 3397 9992 3418 9984 3406 9959
TIME...MOT...LOC 2006Z 234DEG 16KT 3398 9986 

TORNADO...RADAR INDICATED
HAIL...2.50IN

$$

11

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 28, 12:49 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, May 28, 12:49 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1249 PM CDT THU MAY 28 2015

.AVIATION...
18Z TAFS...OVERALL CONFIDENCE IN THIS FORECAST IS RATHER LOW.
WITH MULTIPLE ROUNDS OF SHOWER/STORM ACTIVITY POSSIBLE...AND
ACCOMPANYING IMPACTS TO VSBYS/CIGS. SCT STORMS WILL BE PREVALENT
MUCH OF TODAY AT WESTERN TERMINALS. BY THIS EVENING...A COMPLEX OF
STORMS LOOKS TO DEVELOP AND MOVE EASTWARD...BRINGING AT LEAST
BRIEF IMPACTS TO VSBYS MOST TERMINALS. WINDS WILL ALSO BE QUITE
GUSTY AND VARIABLE IF THIS COMPLEX DEVELOPS. STORMS SHOULD MOVE
EAST OF ALL TERMINALS BY 09Z...WITH PATCHY MVFR/IFR CIGS POSSIBLE
IN THE WAKE OF THE STORM COMPLEX.

AUSTIN

&&

PREV DISCUSSION... /ISSUED 246 AM CDT THU MAY 28 2015/

DISCUSSION...
THE FORECAST FOR TODAY IS COMPLICATED BY A COUPLE OF CONVECTIVE
SYSTEMS OVER OUR WESTERN AND NORTHERN COUNTIES. IT APPEARS THAT
THE MCS OVER WESTERN OKLAHOMA WILL CONTINUE ITS EASTWARD
MOVEMENT...AFFECTING MOST OF OUR FORECAST AREA BY MID-AFTERNOON.
THIS MCS SHOULD SIGNIFICANTLY REDUCE THE CHANCES FOR AFTERNOON
CONVECTION OVER CENTRAL OKLAHOMA...BUT AROUND THE PERIPHERY OF ITS
INFLUENCE...SEVERE STORMS ARE EXPECTED TO ERUPT ONCE AGAIN THIS
AFTERNOON AND EVENING...AND ONCE AGAIN SPREAD EAST OVER OUR
FORECAST AREA.

SINCE THE POSITION AND QUANTITY OF PRECIPITATION IN LATER PERIODS
WILL BE DEPENDENT ON WHAT HAPPENS TODAY AND BEYOND...A SORT OF
AVERAGE OF THE VARIOUS MODEL GUIDANCE SEEMS TO BE THE MOST
REASONABLE APPROACH TO FORECASTING RAINFALL AND RAIN CHANCES INTO
THE WEEKEND. A COLD FRONT WILL TEND TO FOCUS THE RAINFALL FRIDAY
NIGHT INTO SATURDAY...SOMEWHAT REDUCING THE APPARENT RANDOMNESS OF
RAINFALL DISTRIBUTION.

AFTER THE COLD FRONT MOVES INTO TEXAS SATURDAY NIGHT...SOMEWHAT
COOLER AND DRIER WEATHER WILL SETTLE INTO OKLAHOMA AND NORTH
TEXAS FOR SUNDAY AND MONDAY. THE MEDIUM-RANGE MODELS SHOW A RATHER
ANEMIC MOISTURE/TEMPERATURE RETURN INTO MIDWEEK...KEEPING RAIN
CHANCES FAIRLY LOW.

THOSE SAME MODELS SHOW SOME HINT OF ANOTHER STORM SYSTEM FOR THE
FIRST WEEKEND IN JUNE...BUT THAT IS WELL BEYOND THE RANGE OF THIS
FORECAST.

THE OPPORTUNITY FOR FLASH FLOODING WILL CONTINUE THROUGH SUNDAY
MORNING...AND WE WILL MAINTAIN THE EXISTING FLASH FLOOD WATCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  65  80  63  73 /  50  50  70  40
HOBART OK         63  80  61  74 /  50  50  70  40
WICHITA FALLS TX  65  82  64  77 /  70  50  70  50
GAGE OK           61  81  57  72 /  50  50  50  10
PONCA CITY OK     66  81  61  72 /  50  60  60  20
DURANT OK         67  80  65  78 /  60  60  60  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR OKZ004>048-050>052.

TX...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ083>090.

&&

06/84
Hazardous weather outlook, May 28, 12:04 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1204 PM CDT THU MAY 28 2015

OKZ004>048-050>052-TXZ083>090-291715-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1204 PM CDT THU MAY 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN
NORTH TEXAS THIS AFTERNOON AND EVENING. A SLIGHT RISK IS NORTH
AND EAST OF THE ENHANCED RISK AREA.

LOCATION...
THE ENHANCED RISK IS ACROSS ALL OF WESTERN NORTH TEXAS. THE
SLIGHT RISK AREA IS GENERALLY ALONG AND WEST OF A LINE FROM PONCA
CITY TO SEMINOLE TO DURANT.

TIMING...
THROUGH MIDNIGHT...

IMPACTS...
LARGE HAIL UP TO TENNIS BALLS...
DAMAGING WINDS UP TO 70 MPH...
LOCALLY HEAVY RAINFALL WHICH MAY CAUSE FLASH FLOODING...

THERE IS ALSO A LOW POTENTIAL FOR TORNADOES ACROSS WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
ACROSS PARTS OF THE TEXAS PANHANDLE AND WEST TEXAS INTO PARTS OF
OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON. THESE STORMS MAY
EVENTUALLY DEVELOP INTO ONE OR MORE STORM COMPLEXES THAT MOVE
ACROSS THE AREA.

INSTABILITY IS SUFFICIENT FOR SEVERE STORMS TO DEVELOP PRODUCING
LARGE HAIL AND DAMAGING WINDS. SEVERAL OUTFLOW BOUNDARIES ARE
DRAPED ACROSS THE AREA. ANY STORMS NEAR THESE BOUNDARIES COULD
ALSO HAVE THE POTENTIAL OF PRODUCING A FEW TORNADOES IN WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS.

THE SEVERE POTENTIAL IS EXPECTED TO DECREASE AFTER MIDNIGHT.

LOCALLY HEAVY RAINFALL OF A FEW INCHES COULD ALSO OCCUR IN SMALL
AREAS THROUGH TONIGHT.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS
AFTERNOON AND EVENING.

.FLOODING...
NUMEROUS STREAMS... CREEKS... AND RIVERS REMAIN IN FLOOD ACROSS
PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS. A FLASH FLOOD WATCH
REMAINS IN EFFECT TODAY FOR ALL OF OKLAHOMA AND NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

.FLOODING...
NUMEROUS STREAMS...CREEKS...AND RIVERS WILL REMAIN IN FLOOD
ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH THE
WEEKEND.

.THUNDERSTORMS...
ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WITH HEAVY RAINFALL WILL
OCCUR FRIDAY INTO SATURDAY. STORM CHANCES WILL DECREASE
SIGNIFICANTLY SUNDAY THROUGH THE MIDDLE OF NEXT WEEK.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Local storm report, May 28, 10:57 AM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1057 AM CDT THU MAY 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TSTM WND DMG     GOULD                   34.67N 99.77W
05/28/2015                   HARMON             OK   PUBLIC

            TREES BLOWN DOWN

&&

MAUSTIN
Local storm report, May 28, 11:01 AM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1101 AM CDT THU MAY 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             7 NE HENRIETTA          33.89N 98.11W
05/27/2015  E1.75 INCH       CLAY               TX   PUBLIC

            DELAYED REPORT. TIME ESTIMATED FROM RADAR.

&&

MAUSTIN
Special weather statement, May 28, 1:38 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
138 PM CDT THU MAY 28 2015

OKZ037-TXZ085-281900-
TILLMAN OK-WILBARGER TX-
138 PM CDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TILLMAN AND WEST
CENTRAL WILBARGER COUNTIES UNTIL 200 PM CDT...

AT 136 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF LOCKETT...MOVING NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
VERNON AND LOCKETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3434 9947 3422 9919 3405 9942 3411 9948
      3430 9948
TIME...MOT...LOC 1836Z 208DEG 11KT 3414 9942
Special weather statement, May 28, 2:17 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
217 PM CDT THU MAY 28 2015

TXZ084-281945-
FOARD TX-
217 PM CDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FOARD COUNTY UNTIL
245 PM CDT...

AT 215 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF CHALK...MOVING EAST AT 5 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN FOARD
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR IF STORMS THREATEN YOU.

&&

LAT...LON 3408 10005 3413 9996 3386 9983 3384 10005
TIME...MOT...LOC 1915Z 248DEG 5KT 3394 10010
Special weather statement, May 28, 2:33 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
233 PM CDT THU MAY 28 2015

OKZ039-040-282000-
GARVIN OK-STEPHENS OK-
233 PM CDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GARVIN AND NORTHERN
STEPHENS COUNTIES UNTIL 300 PM CDT...

AT 230 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
BRAY...MOVING NORTHEAST AT 10 MPH. ANOTHER STRONG STORM WAS LOCATED
JUST NORTHWEST OF DUNCAN.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3449 9768 3451 9807 3468 9808 3468 9755
TIME...MOT...LOC 1930Z 206DEG 10KT 3457 9778

MAXWELL
Special weather statement, May 28, 2:52 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
252 PM CDT THU MAY 28 2015

OKZ038-039-282015-
COMANCHE OK-STEPHENS OK-
252 PM CDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COMANCHE AND
NORTHWESTERN STEPHENS COUNTIES UNTIL 315 PM CDT...

AT 251 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GERONIMO...
MOVING NORTHEAST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3446 9832 3449 9846 3472 9836 3459 9814
TIME...MOT...LOC 1951Z 207DEG 7KT 3451 9835

MAXWELL

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 1:49 AM CDTSpecial Weather StatementOUNHardeman26 min
May 28, 1:53 AM CDTSevere Thunderstorm WarningOUNFoard, Hardeman, Wilbarger36 min
May 28, 2:48 AM CDTSpecial Weather StatementOUNBaylor, Foard, Hardeman, Wichita, Wilbarger27 min
May 28, 3:01 AM CDTSpecial Weather StatementOUNFoard44 min
May 28, 3:23 AM CDTSpecial Weather StatementOUNArcher, Clay, Wichita, Wilbarger37 min
May 28, 4:10 AM CDTSpecial Weather StatementOUNArcher, Wichita35 min
May 28, 4:43 AM CDTSpecial Weather StatementOUNArcher, Clay62 min
May 28, 4:44 AM CDTRiver Flood WarningOUNWichita, Wilbarger7 days
May 28, 1:38 PM CDTSpecial Weather StatementOUNWilbarger22 min
May 28, 1:49 PM CDTSevere Thunderstorm WarningOUNWilbarger22 min
May 28, 2:17 PM CDTSpecial Weather StatementOUNFoard28 min
May 28, 2:29 PM CDTSevere Thunderstorm WarningOUNFoard61 min
May 28, 3:28 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman47 min
May 28, 3:34 PM CDTSevere Thunderstorm WarningOUNFoard, Knox41 min
May 28, 4:12 PM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Hardeman, Knox, Wilbarger63 min
May 28, 4:36 PM CDTAreal Flood AdvisoryOUNBaylor, Foard, Hardeman, Knox, Wilbarger3 hr
May 28, 5:00 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Wichita, Wilbarger45 min
May 28, 5:40 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Wichita, Wilbarger50 min
May 28, 5:58 PM CDTSevere Thunderstorm WarningOUNWilbarger47 min
May 28, 5:59 PM CDTAreal Flood AdvisoryOUNArcher, Wichita3 hr
May 28, 6:17 PM CDTSevere Thunderstorm WarningOUNArcher, Clay, Wichita58 min

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.